MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO BIOPSY FORCEPS; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO BIOPSY FORCEPS; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50697
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic biopsy procedure in the colon, the physician used a cook captura pro biopsy forceps with spike.It was reported that when opening [forceps] back up for biopsy, a snap or clicking noise was heard.The forceps would not close [unable to remove forceps from endoscope channel - subject of report].The scope was removed, and another scope was used to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in the coiled position with no sign of damage to the cups, handle, or sheath.When the handle was actuated, the cups would open as expected, but would not close all the way, even with extra force.The handle also felt loose when opening and closing and there was difficulty when attempting to close.Under magnification, it could be seen that the cups would not fully close.The device was returned to the supplier for further evaluation and the following was provided, "through visual evaluation of the device, all external components could be accounted for and were within their designated areas for functionality.The device was taken apart to evaluate for the reported complaint of "clicking on the handle." from a visual perspective the swage was identified, and the pushrod clip was positioned within the handle spool.Looking into the pushrod it was identified that the drive wires were missing from the view.No other anomalies were identified.Based on the visual evaluation the pushrod was actuated without the handle spools to confirm open and close status of the device.The tip assembly was able to open; however, it was unable to close through actuation.During the closing action the pushrod disengaged with the drive wires and completely separated from the device.When put to the edge of the marked cable it was apparent that the drive wires were not long enough to be sufficiently crimped to the pushrod.Based on visual and functional evaluation of the device, the reported complaint can be confirmed.Because the drive wires were not sufficient in length they could not be crimped to the pushrod and therefore actuated properly.The device was reassembled and it was observed that the tip assembly was capable of opening and closing with minimal friction.Root cause of this complaint can be identified with misalignment of the drive wires and their position with the pushrod during execution of [the procedure]." the device history record was reviewed and was manufactured november 2025.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the complaint.The supplier provided the following, "the device history record was reviewed, no anomalies were found.The visual and functional evaluation of the device confirmed the complaint, the cups would not close.The root cause was determined to be human error, the drive wires were not sufficient in length and could not be crimped to the pushrod.Awareness training will be performed on this rma and procedure wsi-103 cut and swage captura pro." prior to distribution, all captura pro biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other reported occurrences similar in nature during the time period reviewed.Therefore, this report represents an isolated occurrence.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.

Brand Name
CAPTURA PRO BIOPSY FORCEPS
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key24179066
Report Number1037905-2026-00049
Device Sequence Number18686410
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)281119(10)W4987932
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50697
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4987932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS PCF H190I.
Patient SexUnknown